# SDR 0601919928

- Difficulty date: August 31, 2006
- Submitted: September 6, 2006
- Operation: Air carrier
- Aircraft: N8921E
- Make and model: Doug DC-9-31
- Aircraft serial: 45836
- Aircraft time: 76,303 hours, 77,442 cycles
- System (JASC): 3350 · Emergency Lighting
- Part: Light
- Condition: Intermittent
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT THE PASSENGERS IN ROWS 8-10 AIRCRAFT PORT SIDE, REPORTED SMELLING AN ACRID BURNING SMELL MUCH LIKE MELTING PLASTIC. NO VISIBLE SMOKE AND NO HEAT WAS DETECTED ANYWHERE IN THE CABIN AREA. THE RED EMERGENCY LIGHTS AT ROW 11 AND 12 WERE ON AND FLICKERING ON AND OFF INTERMITTENTLY. THE WHITE EMERGENCY LIGHTS AT ROW 9, 10, AND 13 WERE ALSO ON AND FLICKERING INTERMITTENTLY. AND THE EXIT LIGHTS ON THE SIDE WALL AT THE EXIT ROW WERE ON. THE FLIGHT CONTINUED TO DESTINATION AND LANDED WITHOUT FURTHER INCIDENT. MAINTENANCE REPLACED THE POWER SUPPLY BATTERIES AT B5-32, B5-33, B5-25, AND B5-26. THE AIRCRAFT WAS RETURNED TO SERVICE.
